Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 20, 2020, 7:21 PM EDT for Broward County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 20, 2020, 7:21 PM EDT (23:21 UTC)
- Expired
- Oct 20, 2020, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 7:43 PM EDT | TSTM WND GST 47 | 1 Nw Dania Beach, FL | A THUNDERSTORM PRODUCED A WIND GUST OF 47 MPH AT THE ASOS AT FT LAUDERDALE/HOLLYWOOD INTERNATIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2095 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS82 KMFL 202321 SPSMFL Special Weather Statement National Weather Service Miami FL 721 PM EDT Tue Oct 20 2020 FLZ072-074-172-173-210015- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 721 PM EDT Tue Oct 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD COUNTIES UNTIL 815 PM EDT... * At 720 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles east of Hollywood, moving west at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Surfside, Miami Gardens and Hallandale. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2582 8009 2582 8030 2628 8029 2628 8006 TIME...MOT...LOC 2320Z 090DEG 23KT 2605 7996 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 20, 3:39 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 20, 3:39 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Miami FL
339 PM EDT Tue Oct 20 2020
.Short Term (Rest of Today through Tomorrow)...
With the exception of the quasi-stationary band of convection
extending south of Grand Bahama to Broward/Palm Beach Counties,
only isolated showers have developed across the region thus far
today. Much of the heavier rainfall has remained south across the
Keys. Models are still hinting at a bit of a surge of moisture
basically extending from the Bahamas close to the previously
mentioned band of convection. Models do show a slight uptick in
rainfall intensity and coverage, however, the confidence is still
rather low. Little in the way of destabilization is occurring
right now as cloud cover is limiting surface heating.
Going into tonight guidance again shows scattered to possibly
numerous showers and embedded thunderstorms across the region.
Continued previous POPs through the short term. With ample
moisture filtering into the region as well as a disturbance across
the western Caribbean/southern Gulf, this solution is supported.
PWATs are a bit lower on the 12z MFL RAOB, but better moisture
quality isn't far away upstream. Hydro concerns will come into
play along the Atlantic. Thankfully we miss the last high tide
cycle with little ongoing rainfall, but we will need to pay
attention to the next high tide as any salt water intrusion may
limit runoff if the heavier showers and storms are realized across
the Atlantic Metro. For this, WPC continues the marginal
excessive rainfall risk for today and tomorrow.
.Long Term (Thursday through Tuesday)...
An area of high pressure located over the eastern portion of the
country will continue to push towards South Florida through the
end of the week as Epsilon continues to move north northwestward
in the Atlantic towards the Bermuda area. This will allow for the
easterly flow to continue across the region through the end of
the week. There will still be ample moisture in place to support a
chance of showers and thunderstorms each day during this time
frame. The coverage of showers and thunderstorms will decrease as
the end of the week progresses due to the area of high pressure
pushing southward. High temperatures during this time frame will
generally range from the mid 80s across the east coast to the
upper 80s across the interior sections.
Things become more uncertain as the weekend approaches due to
differences in the latest computer model guidance. The ECMWF shows
the influence of a mid level trough to the north digging in
farther to the south. This will allow for deep tropical moisture
to move into the region which would increase the chances of
showers and thunderstorms during this time frame. The GFS is
showing a drier solution through the weekend and into early next
week as it shows this mid level trough not amplifying as much and
an area of high pressure building into the region from the Gulf
quicker which would allow for some drier air to work into the
region. Due to the conflicting model solutions, the confidence in
the forecast for the weekend remains low and a blend of model
solutions was used keeping in a chance of showers and
thunderstorms in during this time frame. Early next week, there
will be enough moisture in place to support the chance of showers
and thunderstorms, however, the coverage may not be as widespread
due high pressure trying to build in from the Gulf of Mexico. High
temperatures will generally range from the mid 80s across the
east coast to the upper 80s over the interior through the weekend.
&&
.Marine...
Hazardous marine conditions will likely remain across the
Atlantic and Gulf coastal waters through tonight as pressure
gradient remains tight. Periods of gusty easterly winds can be
expected at least through Wednesday. Some improvement gradually
expected for the Gulf and Lake waters as the trough over the
western Caribbean progresses downstream. In addition to gusty
winds, convection will agitate seas and/or lake waters through the
remainder of the week at times.
&&
.Aviation (18z Aviation Update)...
MVFR conditions have plagued the terminals this morning. The
forecast has been a bit too optimistic so added MVFR, but VFR
breaks are likely between showers through the evening. Showers are
then expected through the overnight and into the day on Wednesday.
In fact, CIGs may drop back into the MVFR range toward the end of
the cycle as stratus builds down toward the surface. Moderate
easterly winds will continue, especially across the Broward and
Palm Beach terminals.
&&
.Beach Forecast...
Prev Discussion... /issued 301 AM EDT Tue Oct 20 2020/
Breezy easterly flow remains in place, with a high risk of rip
currents continuing for the Atlantic coast beaches through the
middle of the week. In addition, there will continue to be the
possibility of coastal flooding at the times of high tide across
the coastal areas along the east coast later through Wednesday.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 84 75 84 76 / 70 60 60 50
Fort Lauderdale 85 77 85 77 / 70 60 60 50
Miami 84 76 84 76 / 70 60 60 60
Naples 85 74 84 74 / 70 60 70 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
Coastal Flood Advisory until 8 PM EDT Wednesday for FLZ168-172-
173.
AM...Small Craft Advisory until 8 AM EDT Wednesday for AMZ610.
Small Craft Advisory until 8 PM EDT Wednesday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 8 AM EDT Wednesday for GMZ656-657-676.
&&
Marine...28/Frye
Aviation...28/Frye
Beach Forecast...33/Kelly
Short Term...28/Frye
Long Term...55/CWCHazardous weather outlook, Oct 20, 3:55 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 355 PM EDT Tue Oct 20 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210800- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 355 PM EDT Tue Oct 20 2020 This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip Currents: There is a High risk of Rip Currents at the Atlantic Coast beaches. Coastal Flooding: Higher than normal tides (highest predicted tides of the year) could lead to minor coastal flooding around periods of high tide. Flooding: Heavy rainfall with multiple rounds of showers possible, this may lead to localized flooding, especially along coastal areas during periods of high tide. Thunderstorms: A few thunderstorms will be possible over South Florida. Primary impacts from the thunderstorms will be lightning strikes, brief gusty winds and heavy rainfall. Wind: Gusty winds in excess of 20 knots across all South Florida waters. Wind gusts up to 45 mph are also possible within any showers and storms today over water and land. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Hazardous marine conditions will be possible through mid week. Coastal flooding due to higher than normal tides is possible during times of high tide through at least mid-week. Scattered showers and thunderstorms with main impacts being heavy rainfall with the potential for localized flooding. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters especially east coast metro areas are encouraged to report high wind, waterspouts, and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 20, 2:35 PM EDT, 4 hours 46 minutes before
Special Weather Statement National Weather Service Miami FL 235 PM EDT Tue Oct 20 2020 FLZ067-068-168-201900- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 235 PM EDT Tue Oct 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 300 PM EDT... * At 235 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Kings Point, or over Delray Beach, moving west at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Boca Raton, Boynton Beach, Delray Beach, Wellington, Highland Beach, Ocean Ridge, Loxahatchee NWR, Village Of Golf, Kings Point, Dunes Road, Whisper Walk, Hamptons At Boca Raton, Gulf Stream, Briny Breezes, Aberdeen, Aberdeen Golf Course, Morikami Park, Villages Of Oriole and Boca Raton Equestrian. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2651 8002 2637 8005 2640 8033 2662 8025 TIME...MOT...LOC 1835Z 106DEG 23KT 2645 8010 SPM
Special weather statement, Oct 20, 2:51 PM EDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service Miami FL 251 PM EDT Tue Oct 20 2020 FLZ067-068-071-072-172-201930- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 251 PM EDT Tue Oct 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 330 PM EDT... * At 251 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Wilton Manors, or over Lauderdale-By-The-Sea, moving west at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Hallandale, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2630 8006 2598 8011 2610 8040 2639 8034 TIME...MOT...LOC 1851Z 106DEG 23KT 2617 8012 SPM
Local storm report, Oct 20, 3:28 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT TUE OCT 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM MARINE TSTM WIND 3 SE FORT LAUDERDALE 26.10N 80.12W
10/20/2020 M40 MPH BROWARD FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 40 MPH /
35 KNOTS WAS RECORDED AT MESONET STATION
AU497 FORT LAUDERDALE. STATION ELEVATION: 6
FT.
&&
WEINMANSpecial weather statement, Oct 20, 4:53 PM EDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Miami FL 453 PM EDT Tue Oct 20 2020 FLZ073-074-173-202145- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 453 PM EDT Tue Oct 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 545 PM EDT... * At 453 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Westview, or near Hialeah, moving west at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Hialeah, Miami Gardens, North Miami, Doral, North Miami Beach, Miami Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater, Miami Shores, El Portal, Medley, Gladeview, Fountainbleau, Westview, Palm Springs North, Country Club and Pennsuco. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2595 8020 2585 8018 2570 8041 2593 8053 TIME...MOT...LOC 2053Z 070DEG 23KT 2588 8023 Weinman
Local storm report, Oct 20, 5:08 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT TUE OCT 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM MARINE TSTM WIND 1 S NORTH MIAMI BEACH 25.91N 80.16W
10/20/2020 M39 MPH MIAMI-DADE FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 39 MPH /
34 KNOTS WAS RECORDED AT MESONET STATION
XNMI NORTH MIAMI STATION ELEVATION: 55 FT.
&&
WEINMANSpecial weather statement, Oct 20, 7:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 721 PM EDT Tue Oct 20 2020 FLZ072-074-172-173-210015- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 721 PM EDT Tue Oct 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD COUNTIES UNTIL 815 PM EDT... * At 720 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles east of Hollywood, moving west at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Surfside, Miami Gardens and Hallandale. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2582 8009 2582 8030 2628 8029 2628 8006 TIME...MOT...LOC 2320Z 090DEG 23KT 2605 7996 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 9:23 PM EDT | Special Marine Warning | MFL | 22 min | |
| Oct 19, 10:40 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Oct 20, 1:51 AM EDT | Special Marine Warning | MFL | 39 min | |
| Oct 20, 2:17 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Oct 20, 8:48 AM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 20, 2:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 20, 2:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Oct 20, 2:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Oct 20, 2:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Oct 20, 4:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| Oct 20, 4:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Oct 20, 6:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Oct 20, 6:39 PM EDT | Special Marine Warning | MFL | 96 min | |
| Oct 20, 7:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.